Alert archive / New York / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 121, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Aug 20, 2004, 6:23 PM EDT for Rensselaer County, New York; Berkshire County, Massachusetts. It was in force for 52 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 20, 2004, 6:23 PM EDT (22:23 UTC)
- Expired
- Aug 20, 2004, 7:15 PM EDT
- In force
- 52 min
- Issued by
- NWS Albany, NY
- Area
- Counties, with a storm outline in the text
Counties Berkshire County, MA, Rensselaer County, NY
The radar
The Albany radar (KENX), 62 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 20, 6:32 PM EDT | HAIL 1 | Stephentown, NY | |
| Aug 20, 6:32 PM EDT | HAIL 1 | Stephentown, NY | |
| Aug 20, 6:37 PM EDT | TSTM WND DMG | Lanesborough, MA | TREES DOWN IN ROAD. |
| Aug 20, 6:37 PM EDT | TSTM WND DMG | Lanesborough, MA | TREES DOWN IN ROAD. |
| Aug 20, 6:40 PM EDT | HAIL 0.88 | Williamstown, MA | |
| Aug 20, 6:40 PM EDT | HAIL 0.88 | Williamstown, MA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 20, 1:05 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
| Aug 20, 6:10 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 10.4 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 244 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 569 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KALY 202223 SVRALY MAC003-NYC083-202315- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBANY NY 622 PM EDT FRI AUG 20 2004 THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... RENSSELAER COUNTY IN EAST CENTRAL NEW YORK BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS * UNTIL 715 PM EDT * AT 620 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR STEPHENTOWN...OR ABOUT 11 MILES EAST OF NASSAU...AND MOVING EAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... NEW ASHFORD AND CHESHIRE BY 635 PM EDT SOLDIERS MEMORIAL FIELD...ADAMS AND WILLIAMSTOWN BY 640 PM EDT NORTH ADAMS...NOEL FIELD AND 7 MILES NORTH OF SAVOY BY 645 PM EDT FLORIDA BY 650 PM EDT A SPOTTER REPORTED NICKEL SIZE HAIL IN EAST NASSAU AT 621 PM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. LAT...LON 4263 7357 4244 7347 4255 7294 4277 7301 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 20, 4:10 PM EDT, 2 hours 13 minutes earlier.
Area forecast discussion, Aug 20, 4:10 PM EDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
410 PM EDT FRI AUG 20 2004
WORKZONES OUT AS WELL AS ISC GRIDS. DUE TO BEING IN SEVERE
MODE...THE ZONES WILL BE A LITTLE LATE.
.SYNOPSIS...THE REMNANTS OF A STATIONARY FRONT WERE DRAPED ACROSS
THE NORTHERN BERKSHIRES...JUST SOUTH OF THE CAPITAL DISTRICT AND
TRAILING SOUTHWEST SOUTH CENTRAL NEW YORK AND CENTRAL
PENNSYLVANIA...THEN INTO THE LOWER OHIO VALLEY. A STORM RIDING ALONG
THIS BOUNDARY...WILL MOVE NORTHEAST FROM THE OHIO VALLEY...THROUGH
THE LISTENING AREA OVERNIGHT...AND TO OUR EAST BY LATE SATURDAY.
LARGE CANADIAN HIGH PRESSURE WILL BUILD IN BY SUNDAY AND LINGER INTO
MONDAY.
&&
.SHORT TERM (TONIGHT THROUGH MONDAY NIGHT)...CONVECTION HAS FORMED
CLOSE TO THE AFOREMENTIONED BOUNDARY. SO FAR...THE BIGGEST CELL...BY
FAR...HAS BEEN OVER WORCESTER COUNTY WITH A MAXIMUM VIL OF 77 GOLF
BALL SIZED HAIL HAS BEEN REPORTED WITH THIS CELL AS OF THIS WRITING.
SCATTERED CELLS OVER OUR AREA TO THE SOUTH HAVE JUST PULSED UP AND
WE HAD OUR VERY FIRST SEVERE REPORT IN HOPEWELL JUNCTION. SPC HAS
PLACED THE SOUTHERN PORTION OF OUR CWA IN A SEVERE THUNDERSTORM
WATCH UNTIL 700 PM.
MEANWHILE...A LARGE SYNOPTIC RAIN EVENT IS ENCROACHING UPON SW NY
AND HEADED RIGHT FOR US LATER TONIGHT. THIS RAIN IS THE RESULT OF
THE AFOREMENTIONED SURFACE WAVE GENERATING A GENERAL OVERUNNING AND
CYCLONIC UPWARD MOTION...AND BEING ADDED BY AN ENHANCE LOW LEVEL
JET. THE MODELS INDICATE UP TO A 50+ H50 JET. IN REALITY...IT MIGHT
BE A LITTLE LESS...CLOSER TO 40...BUT STILL CAPABLE OF PRODUCING
ISENTROPIC LIFT.
THE STORM WILL DRAG A MUCH MORE INVIGORATED COLD FRONT ACROSS THE
REGION ON SATURDAY. ANY LEFTOVER SHOWERS AND STORMS SHOULD BE A
THING OF THE PAST BY LATE IN THE DAY. MUCH DRIER AIR WILL INFILTRATE
THE REGION. AS THE CANADIAN HIGH SETTLES INTO OUR REGION ON
SUNDAY...THAT DAY LOOKS TO BE ONE OF THE BEST WEATHER DAYS OF THE
YEAR...WITH LOW HUMIDITY...MODERATE TEMPS...LIGHT WIND AND LITTLE IF
ANY CLOUD COVER. BY MONDAY...THE HIGH WILL WEAKENED AS IT MOVES TO
THE EAST...GIVING US A MEAGER SW FLOW. STILL LOOKS TO BE A NICE DAY
ALTHOUGH PERHAPS A FEW MORE CLOUDS AND BIT MORE HUMIDITY. BY
MONDAY...A WEAK BACK DOOR FRONT WILL TRICKLE THROUGH THE REGION.
WITH NO UPPER AIR SUPPORT...LITTLE OR NO MOISTURE AND THE FACT THAT
MOST OF ITS PASSAGE WILL BE AT NIGHT...WAS ENOUGH TO CONVINCE US TO
KEEP OUR AREA DRY.
.LONG TERM (TUESDAY THROUGH FRIDAY)...THE LONG RANGE MODELS CONTINUE
TO FORECAST A LONG WAVE PATTERN CHANGE DURING THIS TIME FRAME. THE
ETERNAL RIDGE OVER ALASKA LOOKS TO BE REPLACE BY A TROUGH. AT THE
SAME THE UPPER LEVEL BLOCK OVER GREENLAND SHIFTS SOUTHWEST TO BUILD
THE MORE TYPICAL BERMUDA HIGH OVER THE SOUTHEAST. IT LOOKS LIKE A
BIG WARMUP TO US. HOWEVER...AS USUAL...A FLY IN THE OINTMENT
REMAINS. ANOTHER SURFACE HIGH OFF THE COAST OF MAINE (THE IMPETUS
FOR OUR BACK DOOR COLD FRONT MONDAY NIGHT INTO TUESDAY) MIGHT
ENHANCE MORE OF A SE FLOW WHICH COULD KEEP CLOUDS AND LOWER TEMPS
AROUND. RIGHT NOW...OUR EXTENDED IS A COMPROMISE BETWEEN THESE TWO
POSSIBILITIES. IN OTHER WORDS...IF CLOUDS AND SE FLOW ENHANCE...OUR
NUMBERS WILL BE TOO WARM...BUT IF THE UPPER AIR RIDGE IS CLEAN...
TEMPERATURES MIGHT BE HIGHER. EITHER WAY...WE CONTINUE WITH A MAINLY
DRY THEME...ONE OF THE DRIEST EXTENDED FORECAST IN A LONG LONG
TIME.
&&
.AVIATION...VFR CONDITIONS INTO THIS EVENING EXCEPT MVFR TO IFR WITH
CONVECTION...LOCALLY HEAVY RAINFALL. WIDESPREAD RAIN WILL OVERSPREAD
THE REGION TONIGHT RESULTING IN MVFR BY MIDNIGHT THEN LOWERING TO
IFR BY 06Z. SCATTERED CONVECTION EMBEDDED IN THE GENERAL RAIN
ACROSS THE SOUTHERN PORTION OF THE FORECAST AREA GENERALLY FROM 06Z
TO 12Z WHEN THE RAIN SHOULD BE AT ITS HEAVIEST. RAIN WILL MOVE OFF
TO EAST DURING THE MID AFTERNOON WITH RAPIDLY IMPROVING CONDITIONS.
WATCH OUT FOR SOME POSSIBLE LOW LEVEL WIND SHEAR LATER TONIGHT...AND
SOME GUSTY WINDS IN THE IMMEDIATE WAKE OF THE COLD FRONT ON
SATURDAY.
&&
.HYDROLOGY...THE LATEST WORK STATION ETA GIVES UP TO 7 INCHES IN OUR
CWA BASED ON UPSTREAM OBS...THIS LOOKS WELL OVERDONE (HOPEFULLY).
WE ARE THINKING CLOSER TO 2 INCHES OF RAINFALL...WITH OUR MAXIMUM
CORE JUST NORTH AND WEST OF THE CAPITAL DISTRICT. 3-HR FFG VALUES
ACROSS OUR REGION ARE GENERALLY IN THE 3-5 INCHES...WITH NOTICEABLY
LESSER AMOUNTS IN WASHINGTON AND WARREN COUNTIES. AFTER CONSULTING
WITH THE SERVICE HYDROLOGIST...WE DECIDED NOT TO ISSUE A FLOOD WATCH
AT THIS TIME. MORE THAN LIKELY...ANY HYDRO EVENTS OVERNIGHT WOULD BE
MORE OF OUR NEWLY ACQUIRED SMALL STREAM AND URBAN ADVISORY...AS
CONVECTION OVERNIGHT SHOULD BE ISOLATED TO EMBEDDED. ON THE OTHER
HAND...THIS TYPE OF RAINFALL COULD RESULT IN SHARP WITHIN BANK RISES
ON SMALL STREAMS...AND PERHAPS EVEN SOME RISES ON THE LARGE RIVERS
LATER ON.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...SVR THUNDERSTORM WATCH UNTIL 700 PM EDT FOR CTZ001-013.
MA...SVR THUNDERSTORM WATCH UNTIL 700 PM EDT FOR MAZ001-025.
NY...SVR THUNDERSTORM WATCH UNTIL 700 PM EDT FOR
NYZ048-049-051>054-058>061-063>066.
VT...NONE.
&&
SHORT TERM/LONG TERM...HWJIV
AVIATION...LAPENTAHazardous weather outlook, Aug 20, 5:14 AM EDT, 13 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 514 AM EDT FRI AUG 20 2004 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-211100- THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEW YORK AND WESTERN NEW ENGLAND. .DAY ONE...TODAY SCATTERED THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON THROUGH SATURDAY MORNING...ESPECIALLY SOUTH AND EAST OF ALBANY. SOME LOCALLY HEAVY DOWNPOURS WILL BE POSSIBLE AS AN ABUNDANCE OF LOW LEVEL MOISTURE WILL BE IN PLACE ACROSS THE FORECAST AREA. AN ISOLATED STORM OR TWO MAY BECOME STRONG PRODUCING SOME GUSTY WINDS ...ESPECIALLY OVER THE MID HUDSON VALLEY. A STATIONARY FRONT WILL BE THE FOCUS FOR ANY CONVECTIVE DEVELOPMENT TODAY. A WAVE OF LOW PRESSURE WILL MOVE ALONG THIS BOUNDARY ACROSS CENTRAL NEW YORK INTO UPSTATE VERMONT PRODUCING SHOWERS AND THUNDERSTORMS WITH A PERIOD OF HEAVY FRIDAY NIGHT. RAINFALL AMOUNTS WILL RANGE FROM A HALF AN INCH TO AN INCH AND A HALF IN THE OVERNIGHT PERIOD. .DAYS TWO THROUGH SEVEN... THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS LATE SATURDAY MORNING INTO THE EARLY AFTERNOON AS THE COLD FRONT PASSES THROUGH. RIGHT NOW...IT APPEARS THAT THESE THUNDERSTORMS WILL NOT BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. TAW
In the hours before
Local storm report, Aug 20, 4:07 PM EDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
407 PM EDT FRI AUG 20 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0405 PM HAIL HOPEWELL JUNCTION 41.59N 73.80W
08/20/2004 0.75 INCH DUTCHESS NY TRAINED SPOTTER
&&
SNDSpecial weather statement, Aug 20, 4:14 PM EDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 414 PM EDT FRI AUG 20 2004 NYZ047-202100- ...A STRONG THUNDERSTORM WILL MOVE INTO SCHOHARIE COUNTY... AT 405 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...SMALL HAIL...WINDS IN EXCESS OF 40 MPH AND FREQUENT LIGHTNING. THIS STORM WAS LOCATED 19 MILES WEST OF JEFFERSON...OR ABOUT OVER ONEONTA...AND MOVING EAST AT 25 MPH. THE THUNDERSTORM WILL BE NEAR... 7 MILES NORTH OF JEFFERSON BY 445 PM EDT SUMMIT BY 450 PM EDT RICHMONDVILLE BY 455 PM EDT COBLESKILL AND 8 MILES NORTHWEST OF BREAKABEEN BY 500 PM EDT
Local storm report, Aug 20, 4:52 PM EDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
452 PM EDT FRI AUG 20 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND DMG STORMVILLE 41.57N 73.75W
08/20/2004 DUTCHESS NY PUBLIC
TREES AND WIRES DOWN
0440 PM TSTM WND DMG NORTHVILLE 41.63N 73.39W
08/20/2004 LITCHFIELD CT PUBLIC
LARGE TREE LIMBS DOWN
0447 PM HAIL NEW MILFORD 41.59N 73.41W
08/20/2004 0.75 INCH LITCHFIELD CT TRAINED SPOTTER
&&
SNDLocal storm report, Aug 20, 5:28 PM EDT, 55 minutes before
NEW YORK STATEWIDE POLICE INFORMATION NETWORK
TROOP C
0527PM FRI AUG 20 2004
#2 0000002 000
CBSO WLSR QHQT QTRF APTS WAPT
03632 FILE 28 BROOME COUNTY SHERIFF NY0030000 AUG 20-04
TO NATIONAL WEATHER SERVICE
COPY SEMO DUTY OFFICER
THUNDERSTORM/HIGH WIND REPORT
COUNTY(S) AFFECTED: BROOME
LOCATION (INCLUDING TOWN AND NEAREST ROAD): TRIANGLE/NYS ROUTE 26/206
DATE AND TIME CONDITION STARTED: 08/21/04 1630
EXTENT OF DAMAGE OR AREAS IN DANGER: NORTHERN BROOME CO/LISLE AND TRIANGLE
CHECK ONE:
HAIL SIZE REPORTED
(X) - NO HAIL REPORTED ( ) - LESS THAN 1/2 (PEA)
( ) - 1/2 (MARBLE) ( ) - 1/2 TO 3/4 (PENNY)
( ) - 3/4 TO 1 (DIME) ( ) - 1.25 (HALF DOLLAR)
( ) - 1.50 (WALNUT) ( ) - 1.75 (GOLFBALL)
( ) - 2.00 (HENS EGG) ( ) - 2.50 (TENNISBALL)
( ) - 2.75 (BASEBALL) ( ) - 3.00 (TEA CUP)
( ) - 4.00 (GRAPEFRUIT) ( ) - 4.50 (SOFTBALL)
NUMBER KILLED: NUMBER INJURED:
CHECK ONE OR MORE AS APPLICABLE:
LIGHTNING REPORTED AS ( ) - CLOUD TO CLOUD (X) - CLOUD TO GROUND
LIGHTNING DAMAGE TO: (X) - TREES
( ) - POWER/TELCO POLES ( ) - POWER/TELCO LINES
( ) - COMM. BUILDINGS ( ) - PRIVATE HOMES
( ) - OUT/FARM BUILDINGS ( ) - CROPS
NUMBER KILLED: NUMBER INJURED:
CHECK ONE OR MORE AS APPLICABLE:
HIGH WIND/TSTORM WIND DAMAGE ( ) - CROPS
(X) - SMALL TREES/SHRUBS (X) - LARGE TREES
( ) - COMM. BUILDINGS ( ) - PRIVATE HOMES
( ) - OUT/FARM BUILDINGS ( ) - POWER/TELCO POLES
(X) - POWER/TELCO LINES
RELIABLE WIND SPEED REPORTS: MPH OR KNOTS
NUMBER KILLED: NUMBER INJURED:
FLOODING (IF EXTENSIVE, SEND SEPARATE FLOOD MESSAGE FROM MENU)
( ) - STORM SEWER OVERFLOWS, UNDERPASSES, STREET FLOODING
( ) - LOCAL SMALL CREEKS OVERFLOWING
( ) - STREAMS AND LARGE CREEKS FLOODING (COMPLETE REMARKS W/DAMAGE
REMARKS: PRIMARILY WIND DAMAGE TREES AND POWER LINES ON CALLER REP WHAT SOUNDED
LIKE A POSS TORNADO AT 174 KALES HILL RD TRIANGLE/NO FUNNEL CLOUD SIGHTED
POWER OUTAGES DUE TO LINES COMING DOWN
AUTH PHONE #: 607 778-1918
AUTH DIR MICHAEL ASWAD BRYAN 1723HRS
OPER - HAYES,KENNETH L 1726Local storm report, Aug 20, 5:38 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
538 PM EDT FRI AUG 20 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL PLYMOUTH 41.67N 73.05W
08/20/2004 0.75 INCH LITCHFIELD CT TRAINED SPOTTER
&&
AWIPSUSRSpecial weather statement, Aug 20, 6:01 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 601 PM EDT FRI AUG 20 2004 NYZ053-054-202245- ...A STRONG THUNDERSTORM IN RENSSELAER COUNTY... AT 558 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...SMALL HAIL...WINDS IN EXCESS OF 30 MPH....AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR EAST GREENBUSH...AND WAS MOVING EAST AT 35 MPH. THE THUNDERSTORM WILL BE NEAR... AVERILL PARK BY 610 PM EDT STEPHENTOWN BY 615 PM EDT 8 MILES SOUTH OF BERLIN BY 620 PM EDT
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 4:02 PM EDT | Severe Thunderstorm Warning | ALY | Dutchess | 43 min |
| Aug 20, 4:24 PM EDT | Severe Thunderstorm Warning | ALY | Ulster | 66 min |
| Aug 20, 4:25 PM EDT | Severe Thunderstorm Warning | ALY | Schoharie | 65 min |
| Aug 20, 5:17 PM EDT | Severe Thunderstorm Warning | ALY | Albany | 58 min |
| Aug 20, 6:54 PM EDT | Severe Thunderstorm Warning | ALY | Albany | 36 min |
| Aug 20, 7:20 PM EDT | Severe Thunderstorm Warning | ALY | Greene | 25 min |
| Aug 20, 7:27 PM EDT | Severe Thunderstorm Warning | ALY | Columbia, Rensselaer | 63 min |
Nearby
Severe Thunderstorm Warnings in New York, 2004Severe Thunderstorm Warnings in Massachusetts, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.